Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 9, 2009, 4:16 PM EDT for Martin County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2009, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 9, 2009, 4:46 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Martin County, FL
The radar
The Melbourne radar (KMLB), 133 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 092016
SVRMLB
FLC085-092115-
/O.NEW.KMLB.SV.W.0071.090709T2016Z-090709T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARTIN COUNTY IN FLORIDA
* UNTIL 515 PM EDT.
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JONATHAN DICKINSON STATE PARK...OR NEAR JUPITER...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2696 8047 2706 8010 2699 8007 2697 8008
2697 8014 2695 8015 2695 8043
TIME...MOT...LOC 2016Z 244DEG 16KT 2698 8007
$$
KELLY1 follow-up statement
000
WWUS52 KMLB 092046
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
446 PM EDT THU JUL 9 2009
FLC085-092055-
/O.CAN.KMLB.SV.W.0071.000000T0000Z-090709T2115Z/
MARTIN-
446 PM EDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD PUSHED SOUTHEAST AND WAS NO LONGER
CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS IN MARTIN COUNTY.
AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN
AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2696 8047 2706 8010 2699 8007 2697 8008
2697 8014 2695 8015 2695 8043
TIME...MOT...LOC 2045Z 244DEG 16KT 2704 7994
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:15 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 9, 2:15 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT THU JUL 9 2009 .DISCUSSION... REMAINDER OF THIS AFTERNOON...SHOWERS AND LIGHTNING STORMS WILL MOVE WEST TO EAST AT AROUND 15 TO 20 MPH ACROSS THE CENTER THIRD OF THE STATE. AN AREA OF STORMS OVER HIGHLANDS AND POLK COUNTIES WILL MOVE OVER OKEECHOBEE AND SOUTHERN OSCEOLA COUNTIES AND COUNTY AND INTO INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES DURING THE AFTERNOON AND EARLY EVENING. COOLER TEMPERATURES ALOFT WILL STEEPEN MID LEVEL LAPSE RATES AND ENHANCE THE POTENTIAL FOR STRONG GUSTY WINDS (WET MICROBURSTS) AND HAIL ESPECIALLY ALONG THE COAST CAPE CANAVERAL SOUTH. SOME STORMS WILL BECOME STRONG TO POSSIBLY SEVERE AS THEY APPROACH THE COAST/MARINE ENVIRONMENT CAPE CANAVERAL TO JUPITER INLET. LOCATIONS ALONG THAT PORTION OF THE COASTLINE SHOULD KEEP AN EYE TO THE WEST FOR APPROACHING STORMS. FUNNEL CLOUDS AND WATER SPOUTS ARE NOT OUT OF THE QUESTION AS THE STRONGER STORMS MOVE OVER THE COASTAL AND ADJACENT NEARSHORE ATLANTIC WATERS. TONIGHT...STORMS SHOULD WIND DOWN BY SUNSET AS DAYTIME HEATING SUBSIDES AND ANY LINGERING STORMS/SHOWERS ENCOUNTER THE COOLING AIR FROM BOTH THE AREAS BEING WORKED OVER AND/OR LOSS OF DAYTIME HEATING. MID/HIGH LEVEL DEBRIS CLOUDINESS SHOULD DISSIPATE LATE OVERNIGHT. FRIDAY...DEEP SOUTHWEST FLOW WILL HAVE EMBEDDED SHOWERS IN IT AS IT MOVES FROM THE EASTERN GULF OF MEXICO AND ACROSS WEST AND EAST CENTRAL FLORIDA DURING THE MORNING. UPPER LEVEL TROUGH AXIS FORECAST TO MOVE OVER THE PENINSULA DURING THE DAY. COOLER AND DRIER MID LEVEL AIR MASS AND SOUTHWEST NORTHEAST MOVING VORTICITY MAXES MOVING OVER THE AREA SHOULD TRIGGER SCATTERED SHOWERS AND ISOLATED STORMS DURING THE MORNING. COVERAGE WILL INCREASE AS DAYTIME HEATING DESTABILIZES THE LOWER ATMOSPHERE AND THE ALREADY DESTABILIZED MID LEVELS WILL LEAD TO AT LEAST ISOLATED STRONG STORMS DURING THE AFTERNOON HOURS. SEA BREEZE FORMATION ALONG THE COAST CAPE CANAVERAL SOUTH WILL HAVE TO BE FACTORED IN FOR THE HAZARDOUS WEATHER PICTURE. (PREVIOUS DISCUSSION) SAT...DISTURBED/WET PATTERN WILL BEGIN TO TRANSITION TO MORE TYPICAL SUMMER THUNDERSTORM REGIME AS TROUGH ALOFT WEAKENS AND RIDGE LIFTS NORTH TOWARDS LAKE OKEECHOBEE. EXPECT ONE MORE DAY OF ABOVE NORMAL RAINFALL COVERAGE...WITH ACTIVE SEA BREEZE BOUNDARIES WORKING INLAND DURING THE AFTERNOON. STORMS EXPECTED TO MOVE INLAND OVER SOUTHERN THIRD OF CWA...BUT ENOUGH SW STEERING FLOW OVER NORTHERN CWA SHOULD KEEP CHANCE FOR STORMS NEAR COASTAL COUNTIES THROUGH THE DAY. SUN-WED...DEEP LAYER RIDGE LIFTS TO CENTRAL PENINSULA AND REMAINS GENERALLY STATIONARY THROUGH THE MIDDLE OF NEXT WEEK. MOISTURE DEPTH LOWERS TO SEASONABLE NORMS. NORMAL MID SUMMER PATTERN OF LIGHT WINDS AND ACTIVE/INLAND MOVING SEA BREEZE BOUNDARIES SUGGESTS A 34-40 PERCENT COVERAGE OF STORMS EACH AFTERNOON. RAIN CHANCES WILL BE GREATEST MID DAY TO EARLY AFTERNOON ACROSS THE COASTAL COUNTIES...THEN TRANSITIONING TO THE INTERIOR COUNTIES BY MID-LATE AFTERNOON. TEMPS NEAR NORMAL. && .AVIATION...SCT/NMRS TSRA THROUGH SUNSET WITH MVFR TEMPO IFR CONDITIONS AND THE POTENTIAL FOR SFC WND G40-50KT AND COIN SIZE HAIL WITH STRONGER STORMS. ACTIVITY DIMINISHING AND MOST AREAS BECOMING VFR AGAIN BTWN 1002Z AND 1004Z. ISOLATED MVFR SHOWERS AND LATE MORNING STORMS 10/13Z-10/18Z. && .MARINE...NDBC AND SCRIPPS BUOYS RECORDING LONG PERIOD 1 TO 2 FOOT SEAS AND SOUTHWEST WINDS AROUND 10 KNOTS. AFTERNOON SEA BREEZES CAPE CANAVERAL SOUTH WILL ENHANCE STRONG LIGHTNING STORM POTENTIAL AS THE STORMS MOVE OFF THE MAINLAND...CROSSING THE INTRACOASTAL WATERWAY (ICW) AND ENTER THE NEARSHORE WATERS CANAVERAL SOUTH. WEATHER WINDS DOWN BY MIDNIGHT WITH PREVAILING SOUTHWEST FLOW TAKING OVER AGAIN. FRI...SOUTHWEST WINDS AROUND 10 KNOTS WITH AFTERNOON SEA BREEZE FORMING AND INCREASING THE POTENTIAL FOR MORE STRONG STORMS MOVING OFF THE MAINLAND AND INTO THE ICW AND NEARSHORE WATERS MID TO LATE AFTERNOON. SAT-TUE...NO GRADIENT WIND/SEA CONCERNS. SAT AFTERNOON...STORMS SHOULD PUSH INLAND SOUTH OF MLB...BUT MAY LINGER OR PUSH OFFSHORE FARTHER NORTH DURING THE AFTERNOON/EARLY EVENING. SUN-TUE...NORTHERN MOVING RIDGE AXIS WILL SHIFT STORM PATTERN MAINLY INLAND DURING THE AFTERNOONS. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 87 72 87 / 40 60 30 50 MCO 74 90 73 91 / 30 60 30 50 MLB 72 88 70 89 / 30 60 30 40 VRB 73 89 72 90 / 30 60 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WIMMER/LASCODY/SEDLOCK
Hazardous weather outlook, Jul 9, 11:06 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 1106 AM EDT THU JUL 9 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092330- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1106 AM EDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE...COOLING TEMPERATURES ALOFT AND DEVELOPMENT OF THE EAST COAST SEA BREEZE FROM AROUND CAPE CANAVERAL SOUTHWARD WILL ALLOW NUMEROUS STORMS TO DEVELOP TODAY WITH THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS. ANY STORMS TODAY WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS... STRONG WIND GUSTS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... AND SMALL HAIL. A FEW OF THE STORMS MAY BECOME SEVERE...ESPECIALLY NEAR THE COAST AS THE EAST COAST SEA BREEZE DEVELOPS WITH THE MAIN CONCENTRATION ALONG THE COAST CAPE CANAVERAL SOUTH WHERE THE SEA BREEZE SHOULD FORM MID TO LATE AFTERNOON. THESE STORMS MAY PRODUCE DAMAGING WIND GUSTS...COIN SIZE HAIL AND POSSIBLY A ROTATING STORM OR WATERSPOUT AS THEY NEAR THE EAST COAST. THERE WERE TWO AREAS WITH LIGHTNING VICTIMS IN EAST CENTRAL FLORIDA ON WEDNESDAY. OFTEN THESE DANGEROUS STRIKES OCCUR WELL BEFORE OR AFTER THE HEAVY RAIN IS OVER YOUR LOCATION. MOVE INDOORS WELL IN ADVANCE OF AN APPROACHING STORM AND REMAIN INSIDE UNTIL 30 MINUTES AFTER THE LAST THUNDER IS HEARD. ...RIP CURRENT IMPACT... A LONG PERIOD EASTERLY SWELL AND HIGH ASTRONOMICAL TIDES WILL CONTRIBUTE TO AN ELEVATED RIP CURRENT RISK AT THE BEACHES. ALWAYS SWIM WITHIN SIGHT OF A LIFE GUARD AND NEVER SWIM ALONE. ...MARINE THUNDERSTORM GUST IMPACT... EASTWARD MOVING STORMS WILL AFFECT THE INLAND LAKES MAINLY FROM SOUTH BREVARD TO MARTIN COUNTY. THE SEA BREEZE FORMATION NEAR THE EAST COAST WILL HELP STRENGTHEN STORMS OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. STRONG GUSTY WINDS...CLOUD TO WATER LIGHTNING...A FEW WATERSPOUTS AND HEAVY RAIN CAN BE EXPECTED FROM CAPE CANAVERAL TO JUPITER INLET. BOATERS SHOULD SEEK SAFE HARBOR WELL BEFORE STORMS APPROACH FROM THE WEST. ...WATERSPOUT IMPACT... A FEW WATERSPOUTS WILL BE POSSIBLE NEAR THE COAST AS STORMS MOVE OVER THE COASTAL AREAS AND NEARSHORE WATERS FROM CAPE CANAVERAL TO JUPITER INLET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGHER THUNDERSTORM CHANCES AND POTENTIAL FOR A FEW SEVERE STORMS CAN BE EXPECTED AGAIN ON FRIDAY. THE SURFACE RIDGE WILL BEGIN TO SHIFT NORTHWARD OVER CENTRAL FLORIDA THIS WEEKEND WITH A GRADUAL TREND BACK TOWARD SCATTERED COVERAGE OF SEA BREEZE BOUNDARY GENERATED LIGHTNING STORMS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. GLITTO/UPDATE WIMMER
In the hours before
Special weather statement, Jul 9, 12:45 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1245 PM EDT THU JUL 9 2009 FLZ058-091730- OKEECHOBEE- 1245 PM EDT THU JUL 9 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTH OKEECHOBEE COUNTY... AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES WEST OF OKEECHOBEE...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FOUR SEASONS ESTATES...OKEE TANTIE STATE PARK AND TAYLOR CREEK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. RL
Special weather statement, Jul 9, 2:21 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EDT THU JUL 9 2009 FLZ053-054-091900- INDIAN RIVER-OSCEOLA- 221 PM EDT THU JUL 9 2009 ...STRONG THUNDERSTORMS AFFECTING INDIAN RIVER COUNTY...SOUTHEASTERN OSCEOLA COUNTY... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER YEEHAW JUNCTION...MOVING NORTHEAST AT 15 MPH. OTHER VERY STRONG STORMS IN EASTERN INDIAN RIVER COUNTY BETWEEN PARADISE PARK AND GIFFORD WERE ALSO MOVING NORTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. SEDLOCK
Special weather statement, Jul 9, 2:59 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 259 PM EDT THU JUL 9 2009 FLZ047-054-091945- INDIAN RIVER-SOUTHERN BREVARD COUNTY- 259 PM EDT THU JUL 9 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY... NORTHEASTERN INDIAN RIVER COUNTY... AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER FELLSMERE...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MICCO AND VERO LAKE ESTATES. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. SEDLOCK
Special weather statement, Jul 9, 3:46 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 346 PM EDT THU JUL 9 2009 FLZ064-092045- MARTIN- 346 PM EDT THU JUL 9 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN MARTIN COUNTY... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER JOHNATHAN DICKINSON STATE PARK...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HOBE SOUND... JONATHAN DICKINSON STATE PARK AND JUPITER ISLAND. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:30 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 9, 3:34 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 25 min |
| Jul 9, 3:46 PM EDT | Special Marine Warning | MLB | 107 min | |
| Jul 9, 4:31 PM EDT | Areal Flood Advisory | MLB | Martin | 89 min |
| Jul 9, 5:27 PM EDT | Special Marine Warning | MLB | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.